MAUDE Adverse Event Report: SONENDO INC. SONENDO GENTLEWAVE SYSTEM; ULTRASONIC SCALER

SONENDO INC. SONENDO GENTLEWAVE SYSTEM; ULTRASONIC SCALER
Model Number FG-002-00001, FG-001-00025
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Nerve Damage (1979); Blurred Vision (2137); Sinus Perforation (2277); Discomfort (2330); Caustic/Chemical Burns (2549); Neuralgia (4413); Hyperresponsive to stimuli (4538); Sinusitis (4844)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Sonendo became aware of a medwatch report submitted to the fda (report #mw5170061) regarding a possible adverse event involving the gentlewaveë system used on tooth #15.The report suggests a potential hypochlorite-related reaction.The date of the incident was stated as june 1, 2021.However, no identifying information regarding the office location, serial number of the gentlewave console, or lot number of the disposable handpiece was provided.My endodontist, dr.(b)(6) of (b)(6), used the gentlewave system by sonendo, inc.(https:// gentlewave.Com/) to clean and prepare a root canal for tooth 15.The highly pressurized hydraulically controlled sodium hypochlorite (bleach) from this machine sprayed bleach into my left maxillary sinus causing a severe burn in my left maxillary sinus whereby i had blood and bleach coming out of my left nostril.I sustained a severe chemical burn in my left maxillary sinus with severe damage to both tissues and nerves in my maxillary sinus and nearby tissues leading to chronic sinusitis and neuralgia, including trigeminal neuralgia, in the left part of my face under my left eye.The pain from the incident radiates around my left eye and sometimes causes blurry vision with some pain radiating to the upper left part of my head.My ability to produce mucus in my left maxillary sinus has been compromised due to the chemical damage to the mucus membrane in that area and as such my left maxillary sinus feels very dry and uncomfortable.In cold weather, as i breath in cold air, it starts to hurt and bother me.In the evenings, i wake up and am unable to go back to sleep due to the pain and discomfort.The issues caused by this incident are permanent and chronic unfortunately.To this day i am in pain from the incident that occurred with this medical device.I had many different tests done.Many ct scans and many x-rays.All of them showed the same issue of my left maxillary sinus having been chemically burned very badly after this incident.
 
Additional Manufacturer Narrative
Sonendo has initiated complaint # cc57130 in the electronic quality system, qcbd for the medwatch reported event, mw5170061.A review of complaints reported from 2021-2025 was performed to determine if the event had previously been reported to sonendo.Based on the event time frame of june 1st, 2021, it can be concluded that the gentlewave system used at the time of the event, consisted of console part number fg-002-0001 (g3) and the disposable handpiece part number fg-001-00025 (molar), as these were the only approved devices distributed to the market for use of tooth #15.These complaints were reviewed by a cross functional team consisting of manager of medical affairs, vp of r&d and product development, senior director of quality and regulatory affairs, specifically reviewed reported adverse events (potential hypo) reported for tooth #15, to which a total of 4 were matching (see below).It is concluded that there has not been any reported event that matches the information provided in the medwatch report (see attachment from fda mw5170061) at this time, it is unknown which office the event occurred at, the g3 gentlewave serial number, and molar handpiece lot number as this information has not been provided.A follow up attempt was made by senior director of quality on may-28-2025 to 'emdr@fda.Hhs.Gov' in order to obtain any further information that would allow sonendo to properly investigate and implement corrective actions as needed.The response from the fda representative, stated that they would not be able to provide any further details pertaining to this event as the reporter did not intend to disclose such information.At this time, the institution, the console serial number and disposable handpiece lot number, involved in the reported event is unknown.Complaints involving possible adverse events for tooth #15 reviewed from timeframe june 2021 - may 2025, the results are listed below: 1.Cc43319 - event date reported as 8/4/2023: the event date of cc57130 (01, june 2021) and reported harm, does not match the reported event date of cc37609 , 04, august 2023.2.Cc37609 - event date reported as 12/15/2022: the event date of cc57130 (01, june 2021) and reported harm, does not match the reported event date of cc37609 , 15, december 2022.3.Cc31101 - event date reported as 5/5/2022: the event date of cc57130 (01, june 2021) and reported harm, does not match the reported event date of cc31101 , 05, may 2022.4.Cc27382 - event date reported as 12/28/2021 : although some symptoms of this event match the symptoms reported on cc57130, the event date of cc57130 (01, june 2021) and reported harm, does not match the reported event date of cc27382 , 28, december 2021.Based on the information provided, the reported complaint in unable to be confirmed.A sample evaluation of the reported device (console/disposable handpiece) has not been performed, as there has not been any sample returned for this event.A review of the gentlewave system instruction for use (lbl-00048 rev.Ae) was reviewed against the reported clinical harms indicated on the reported event report provided by medwatch #mw5170061, see below: hemorrhage/blood loss/bleeding - lbl-00048 rev.Ae, section 7.1.1 bleeding nerve damage - lbl-00048 rev.Ae, section 7.1.5, numbness/paresthesia neuralgia- lbl-00048 rev.Ae, section 7.1.5, numbness/paresthesia sinus perforation- lbl-00048 rev.Ae, section 7.1.23.Perforation discomfort - lbl-00048 rev.Ae, section 7.1.6.Pain and/or discomfort increased sensitivity- lbl-00048 rev.Ae, section 7.1.10.Sensitivity to hot, cold and/or pressure caustic/chemical burns- lbl-00048 rev.Ae, section 7.1.7.Reaction to materials or chemicals sinusitis- lbl-00048 rev.Ae, section 7.1.11.Swelling or inflammation blurred vision- following a comprehensive review of the fda maude database, sonendo's post market surveillance data and the device risk files, the team has determined that the newly reported harm - blurry vision is an isolated event.This type of adverse effect has not been previously associated with the device and does not align with any known or established risk patterns.Accordingly, no immediate corrective or preventive actions are warranted at this time, and the overall safety profile remains unchanged.Sonendo will continue to actively monitor post-market data.Should additional similar events be reported, the team will reassess the risk and implement appropriate measures, as necessary.Even though the event details are unconfirmed, as the report (mw5170061) suggests potential for serious injury, and sonendo cannot rule out malfunction, an mdr will be reported (2025-00001).

Brand Name
SONENDO GENTLEWAVE SYSTEM
Common Device Name
ULTRASONIC SCALER
Manufacturer (Section D)
SONENDO INC.
26061 merit circle
suite 102
laguna hills CA 92653
Manufacturer (Section G)
SONENDO INC.
26061 merit circle
suite 102
laguna hills CA 92653
Manufacturer Contact
sunita mehta
26061 merit circle
suite 102
laguna hills, CA 92653
9497663636
MDR Report Key22293848
Report Number3010817521-2025-00001
Device Sequence Number15685728
Product Code ELC
UDI-Device Identifier00858395006226
UDI-Public00858395006226
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130025
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG-002-00001, FG-001-00025
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexMale